Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS St. Louis, MO

July 21, 2025Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 21, 2025, 4:20 AM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 77 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2025, 4:20 AM CDT (09:20 UTC)
Expired
Jul 21, 2025, 5:37 AM CDT
In force
77 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:50 AM CDTRAIN 1.85Harvester, MOEvent rainfall so far, still raining.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

548 
WGUS53 KLSX 210920
FFWLSX
MOC183-189-211215-
/O.NEW.KLSX.FF.W.0041.250721T0920Z-250721T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
420 AM CDT Mon Jul 21 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Saint Charles County in east central Missouri...
  Northern Saint Louis County in east central Missouri...

* Until 715 AM CDT.

* At 420 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood, 
  Wentzville, Maryland Heights, Hazelwood, Lake St. Louis, 
  Bridgeton, Dardenne Prairie, Weldon Spring, Cottleville, St. Paul, 
  Grafton, West Alton, New Melle, Josephville, Portage Des Sioux and 
  Weldon Spring Heights.

This includes the following State Parks...
	First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 203 and 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3874 9096 3889 9096 3888 9082 3892 9079
      3893 9073 3891 9072 3892 9068 3893 9069
      3893 9067 3889 9063 3887 9056 3897 9044
      3884 9011 3882 9018 3889 9032 3883 9036
      3882 9045 3869 9054 3869 9066 3864 9072

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

19
1 follow-up statement
364 
WGUS73 KLSX 211037
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
537 AM CDT Mon Jul 21 2025

MOC183-189-211047-
/O.CAN.KLSX.FF.W.0041.000000T0000Z-250721T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Charles MO-Saint Louis MO-
537 AM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING FOR SAINT CHARLES AND NORTHERN SAINT LOUIS 
COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...

The heavy rain has ended. Minor flooding from earlier rainfall may 
linger as runoff moves through local drainage systems. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 100 PM CDT Monday for portions 
of Illinois and Missouri.

&&

LAT...LON 3874 9096 3889 9096 3888 9082 3892 9079
      3893 9073 3891 9072 3892 9068 3893 9069
      3893 9067 3889 9063 3887 9056 3897 9044
      3884 9011 3882 9018 3889 9032 3883 9036
      3882 9045 3869 9054 3869 9066 3864 9072

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:05 AM CDT, 1 hour 15 minutes earlier. Its key messages:

  • -Heavy rainfall and flash flooding will diminish this morning, leaving a largely dry remainder of the day. -After a relatively cooler day today, dangerous heat returns Tuesday and lasts through at least Thursday.
Area forecast discussion, Jul 21, 3:05 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
305 AM CDT Mon Jul 21 2025

.KEY MESSAGES...

-Heavy rainfall and flash flooding will diminish this morning,
leaving a largely dry remainder of the day.

-After a relatively cooler day today, dangerous heat returns
 Tuesday and lasts through at least Thursday.

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 305 AM CDT Mon Jul 21 2025

Convection continues across much of the forecast area with another
round of training thunderstorms lining up from Chillicothe, MO
southeast into Montgomery and Warren counties. Additional rainfall
amounts up to 3-5 inches is expected with this mass of
thunderstorms, with rainfall rates up to 2-3"/hr. Thunderstorms will
continue to push southeast, eventually moving into Franklin, St.
Charles, St. Louis, and Jefferson counties but are expected to weak
as they are separated from the 925-850mb frontogenesis and
southwesterly low-level jet supporting them. Additional showers and
thunderstorms persist to the east, and while they may slow recovery
in areas that saw significant rainfall and flash flooding overnight,
the lack of training will reduce the risk for new flash flood
impacts.

The low-level jet will weaken through the morning hours and combined
with rising 500 mb heights through the day will weaken showers
thunderstorms even further and begin them to an end by late morning.
Cloud cover associated with the convection will linger through the
morning, finally scattering during the afternoon. Decreased solar
insolation from the morning cloud cover will tamp down our heat
potential today, knocking a few degrees off our highs and maximum
heat index values compared to yesterday. Most locations within
the Extreme Heat Warning will still reach 105F maximum heat index
values, through areas north of I-70 in Missouri and I-64 in
Illinois are unlikely to meet Extreme Heat Warning values. Despite
the brief and relative cool off for some, we are continuing
without any modifications to the Extreme Heat Warning as we expect
Tuesday- Thursday to reach 105F heat index values across the
warning area.

Some synoptic and one or two hi-res CAMs have been hinting at
isolated convection forming across Illinois tonight, likely a small
mid-level disturbance firing off a remnant outflow boundary. If
it forms, convection would be light and isolated given the
widespread subsidence.

By Tuesday, the mid-level ridge will be strengthening with its
center across the Ohio River Valley. This will push the edge of the
ridge northward, removing the forecast area from the influence of
the westerlies (decreasing our rain chances) and putting us under
more aggressive synoptic forcing for heat. This, combined with
increased sunshine and continued warm air advection in the low-
levels will finally kick off the dangerous heat north of I-70 (MO)
and I-64 (IL). Dangerous heat will continue across our southern CWA,
and maximum heat index values are expected to peak between
105-110F.

Delia

&&

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 305 AM CDT Mon Jul 21 2025

Precipitation chances will be at a minimum Wednesday and into
Thursday under the influence of the mid-level ridge and widespread
subsidence, even as the mid-level ridge center shifts eastward.
Tuesday's heat index values will be repeated Wednesday and Thursday
as hot, humid, and precipitation-free conditions remain largely the
same, and our Extreme Heat Warning and Watch continue through
Thursday.

The pattern begins to shift Thursday during the day as the mid-
level westerlies push closer to the forecast area and the region
opens back up to mid-level disturbances passing into the area from
the southwest. By Friday mid-level flow becomes quasi-zonal as the
mid-level ridge weakens and stretches across the southern half of
the US. These disturbances will increase precipitation chances
Friday to 20-40%, though without a significant focus for
precipitation at the surface, confidence in where and when showers
and thunderstorms occur remains low at this point. Saturday through
Sunday another mid-level ridge develops across the Rockies, keeping
the forecast area on the eastern edge and open to ridge runners. As
a result, A 20-40% chance for showers and thunderstorms persists
through the end of the forecast period.

Throughout the long term period low-level and surface flow remains
southwesterly, keeping warm, humid air pumping into the mid-
Mississippi Valley. This will keep the ceiling for weekend high
temperatures similar to our mid week period, in the mid to upper
90s. However the interquartile spread for high temperatures
increases Friday and beyond as due to the increasing potential for
precipitation and cloud cover. Additional heat headlines may be
needed beyond Thursday, but a greater understanding of the location
and timing of specific mid-level impulses is needed before we cross
that bridge.

Delia

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1222 AM CDT Mon Jul 21 2025

A strong thunderstorm is moving southward through the St. Louis
metro, bringing gusty winds up to 35 kts ahead of heavy rain and
low visibilities. As long as the thunderstorm persists, low MVFR
visibilities are expected as well. Behind the thunderstorm,
showers will persist into the early morning hours, with visibility
impacts much more limited, though brief period of MVFR visibility
is still possible.

Showers are impacting KUIN at the start of the TAF period and
will continue for the next hour or so before diminishing. VFR
conditions will prevail for the remainder of the period.

KCOU and KJEF are expected to be largely clear of precipitation,
with only a 20-30% chance of showers and thunderstorms expected
at the terminals. Because of the low confidence in rain, I have
removed the mention of SHRA/TSRA from these TAFs.

Winds will veering to the north and finally east over the course
of the TAF period, remaining below 10 kts outside of the
aforementioned thunderstorms.

Delia

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 PM CDT this afternoon for Audrain MO-Boone
     MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe
     MO-Montgomery MO-Pike MO-Ralls MO-Saint Charles MO-Saint
     Louis City MO-Saint Louis MO-Shelby MO-Warren MO.

     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for Knox MO-Lewis MO-Marion MO-Monroe MO-Pike MO-
     Ralls MO-Shelby MO.

     Extreme Heat Warning until 7 PM CDT Thursday for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
     Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch until 1 PM CDT this afternoon for Adams IL-Bond IL-
     Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
     IL-Macoupin IL-Madison IL-Marion IL-Montgomery IL-Pike IL-
     Saint Clair IL-Washington IL.

     Extreme Heat Watch from Tuesday afternoon through Thursday
     evening for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-
     Fayette IL-Greene IL-Jersey IL-Macoupin IL-Marion IL-
     Montgomery IL-Pike IL-Washington IL.

     Extreme Heat Warning until 7 PM CDT Thursday for Madison IL-
     Monroe IL-Randolph IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jul 21, 3:09 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
309 AM CDT Mon Jul 21 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220815-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
309 AM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms with heavy rain will continue across portions of the
area this morning and may cause additional flash flood impacts.
Dangerous heat will continue in areas south of the Missouri River
today. There is a slight chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A slight chance of thunderstorms exists Tuesday afternoon and again
Thursday evening through Sunday.

Dangerous heat will impact the entire forecast area Tuesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Delia

In the hours before

Local storm report, Jul 21, 1:34 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
134 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Flash Flood      Saint James             38.95N 88.85W
07/20/2025                   Fayette            IL   Public

            Road flooded along E 1500.

&&

BRC
Local storm report, Jul 21, 1:37 AM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
137 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Flash Flood      6 W Wrights Corner      39.14N 88.97W
07/20/2025                   Fayette            IL   Public

            3 to 6 feet of water on the road. N 2800 and
            Co. Rd. 2.

&&

BRC
Local storm report, Jul 21, 1:39 AM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
139 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Flash Flood      4 E Vandalia            38.98N 89.03W
07/21/2025                   Fayette            IL   Emergency Mngr

            Vehicle rolled over in 4 ft of water on
            I-70.

&&

BRC
Local storm report, Jul 21, 1:41 AM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
141 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Flash Flood      2 E Avena               39.01N 88.90W
07/20/2025                   Fayette            IL   Emergency Mngr

            Vehicle stranded in 2 ft of water.

&&

BRC
Local storm report, Jul 21, 2:33 AM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
233 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     Flash Flood      2 NW Wellsville         39.09N 91.59W
07/21/2025                   Montgomery         MO   911 Call Center

            Reports of water over the road along Highway
            19.

&&

BRC
Local storm report, Jul 21, 2:34 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
234 AM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     Flash Flood      Farber                  39.28N 91.57W
07/21/2025                   Audrain            MO   Public

            Water over Highway 54 in Farber, MO.

&&

BRC

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:33 PM CDTFlash Flood WarningLSXLincoln, Pike, Ralls4 hr
Jul 21, 12:11 AM CDTFlash Flood WarningLSXAudrain, Callaway, Montgomery5 hr
Jul 21, 12:27 AM CDTFlash Flood WarningLSXLincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis3 hr
Jul 21, 1:00 AM CDTFlash Flood WarningLSXAudrain, Monroe, Pike, Ralls, Shelby3 hr
Jul 21, 2:03 AM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis4 hr
Jul 21, 2:54 AM CDTFlash Flood WarningLSXCallaway, Montgomery, Warren3 hr
Jul 21, 3:24 AM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles, Saint Louis, Warren56 min
Jul 21, 3:47 AM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Ralls, Shelby5 hr
Jul 21, 4:40 AM CDTAreal Flood AdvisoryLSXSaint Charles, Warren3 hr
Jul 21, 4:57 AM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis3 hr
Jul 21, 5:06 AM CDTAreal Flood WarningLSXAudrain, Montgomery6 hr
Jul 21, 5:26 AM CDTAreal Flood WarningLSXCallaway, Montgomery, Warren6 hr
Jul 21, 5:32 AM CDTFlash Flood WarningLSXJefferson86 min
Jul 21, 5:37 AM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis113 min
Jul 21, 5:51 AM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau3 hr
Jul 21, 6:54 AM CDTAreal Flood WarningLSXMonroe, Ralls5 hr
Jul 21, 6:58 AM CDTAreal Flood AdvisoryLSXJefferson3 hr
Jul 21, 9:02 AM CDTRiver Flood WarningLSXMonroe22 hr
Jul 21, 9:02 AM CDTRiver Flood WarningLSXLewis22 hr
Jul 21, 9:03 AM CDTRiver Flood WarningLSXLincoln46 hr
Jul 21, 9:20 AM CDTRiver Flood WarningLSXLincoln54 hr
Jul 21, 11:27 AM CDTAreal Flood WarningLSXAudrain, Montgomery, Pike, Ralls6 hr
Jul 21, 1:57 PM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Gasconade and 18 more9 days

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.